# SDR 2014FA0000654

- Difficulty date: November 7, 2014
- Submitted: November 7, 2014
- Operation: General aviation
- Aircraft: N171CA
- Make and model: Piper PA-44-180
- Aircraft serial: 4496131
- Aircraft time: 1,468 hours
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Strut
- Part number: 6703704
- Condition: Sheared
- Location: Left
- Part time: 1,468 hours
- Stage of operation: TO
- How discovered: O
- Nature of condition: O
- Precautionary procedure: C

## Discrepancy

THE LT MAIN STRUT FAILED DURING TAKEOFF ROLL RESULTING IN THE GEAR COLLAPSING.  ON INSPECTION OF THE FAILED STRUT, THERE APPEARED TO BE AN EXISTING CRACK PRIOR TO THE FAILURE STARTING FROM THE BOLT HOLE THAT ATTACHES THE STRUT TO THE WHEEL HOUSING.  IT SHOULD BE NOTED THAT THIS ACFT IS USED FOR FLIGHT TRAINING AND PROBABLY HAS EXPERIENCED HARD LANDINGS ON MANY OCCASIONS.
